Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Did the Doctor prescribe me wrongly with medroxyprogesterone ?

Hi, I went to a doctor hoping I could get Norethisterone tablets as I heard it would stop my period, because I was going to get my period at an inconvenient time. Instead he gave me medroxyprogesterone and said it would shorten and lighten my period. I took one tablet twice a day when I got my period like he said. On the 4th day it become fairly lightish, so i stopped taking them, in total i took about 8. So I thought it was going to be finished. but now its been 9 days and its still going. Mine usually last 7 days max. I googled and it says medroxyprogesterone is used to make people have their periods who cant get them. When will my period finish (ive been off the tablets for 4 days ish and did the Doctor prescribe me wrongly with medroxyprogesterone ? Its really annoying and inconvenient!
Asked On : Wed, 30 Jun 2010
Answers:  2 Views:  269
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello krystal;
welcome to HealthcareMagic
Medroxy progesterone or Norethisterone are both hormonal pills and if you need to avoid the periods then you need to start the pills at least a week to 10 days before the expected date and is to be continued till the date you want to avoid your periods.Once the medicine is stopped you will get your periods.Now what happened with you is that you took the tablets of Medroxyprogesterone to stop your periods so it became light and since you stopped the tablets the bleeding has increase or is going on for a longer time than usual.This is the withdrawal bleeding and a side effect of the medicine.Please consult a Gynaecologist to guide you better and give medicine and the bleeding will stop don't worry.
Thanks
Answered: Thu, 8 Sep 2011
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hello krystal;
welcome to HealthcareMagic
Medroxy progesterone or Norethisterone are both hormonal pills and if you need to avoid the periods then you need to start the pills at least a week to 10 days before the expected date and is to be continued till the date you want to avoid your periods.Once the medicine is stopped you will get your periods.Now what happened with you is that you took the tablets of Medroxyprogesterone to stop your periods so it became light and since you stopped the tablets the bleeding has increase or is going on for a longer time than usual.This is the withdrawal bleeding and a side effect of the medicine.Please consult a Gynaecologist to guide you better and give medicine and the bleeding will stop don't worry.
Thanks
Answered: Fri, 9 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor